U.S. doctors online nowAsk doctors free
OR
A 26-year-old female asked:

Why do you need to taper off of zanaflex (tizanidine) if it is not addictive and has no rebound effects?

1 doctor answer1 doctor weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
It can have rebound: If therapy needs to be discontinued, particularly if dose was hi (20-36 mg/day) for many weeks or if on pain meds too, dose should be decreased slowly (2 mg to 4 mg per day) to minimize the risk of withdrawal and rebound hypertension, tachycardia, and hypertonia. Some are less concerned than others w/ safety. It's up to you. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 38-year-old member asked:
2 doctor answers3 doctors weighed in
A 29-year-old member asked:
2 doctor answers4 doctors weighed in
A 56-year-old male asked:
2 doctor answers3 doctors weighed in
A 32-year-old male asked:
2 doctor answers6 doctors weighed in
A 36-year-old member asked:
2 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 2, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.